Alert archive / Wisconsin / Wind Chill Advisories in 2011
Wind Chill Advisory 19, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Feb 2, 2011, 3:35 PM CST for 13 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Feb 2, 2011, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2011, 3:35 PM CST (21:35 UTC)
- In effect from
- Feb 2, 2011, 6:00 PM CST
- Expired
- Feb 3, 2011, 9:54 AM CST
- In force
- 16 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
166 WWUS43 KARX 022135 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 335 PM CST WED FEB 2 2011 ...POTENTIALLY DANGEROUS WIND CHILLS EXPECTED TONIGHT AND THURSDAY MORNING... .THE COMBINATION OF WEST WINDS IN THE 10 TO 15 MPH RANGE AND BITTERLY COLD TEMPERATURES WILL PRODUCE WIND CHILL VALUES IN THE 20 TO 30 BELOW RANGE FROM TONIGHT THROUGH MUCH OF THURSDAY MORNING. WIND CHILL VALUES THIS LOW CAN PRODUCE FROST BITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-030545- /O.NEW.KARX.WC.Y.0019.110203T0000Z-110203T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 335 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY. * THE COMBINATION OF BITTERLY COLD TEMPERATURES AND WEST WINDS IN THE 10 TO 15 MPH RANGE WILL PRODUCE POTENTIALLY DANGEROUS WIND CHILLS. * FROM TONIGHT INTO THURSDAY MORNING. * WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW. * WIND CHILL VALUES THIS LOW CAN PRODUCE FROST BITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE WEATHER.GOV/LACROSSE
5 follow-up statements
823 WWUS43 KARX 030048 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 648 PM CST WED FEB 2 2011 ...WIND CHILL VALUES CONTINUE TO DROP THIS EVENING... .STEADY WEST WINDS WERE COMBINING WITH BITTER COLD TEMPERATURES EARLY THIS EVENING TO PRODUCE DANGEROUS WIND CHILL VALUES. WIND CHILL VALUES AT ROCHESTER MINNESOTA HAD DROPPED TO -21 AS OF 6 PM AND MOST OF THE REST OF THE REGION WAS SUB ZERO. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-030900- /O.CON.KARX.WC.Y.0019.000000T0000Z-110203T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 648 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... * STEADY WEST WINDS WITH BITTER AIR TEMPERATURES WILL PRODUCE POTENTIALLY DANGEROUS WIND CHILLS. * TONIGHT INTO THURSDAY MORNING. * WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW. * WIND CHILL VALUES THIS LOW CAN PRODUCE FROST BITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WEATHER.GOV/LACROSSE SHEA
052 WWUS43 KARX 030316 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 916 PM CST WED FEB 2 2011 ...SUB ZERO WIND CHILLS AREA WIDE THIS EVENING... .THE COMBINATION OF BITTER AIR TEMPERATURES AND A STEADY WIND THIS EVENING WERE CREATING SUB ZERO WIND CHILLS OVER MOST OF THE AREA. WIND CHILL READINGS WERE 15 TO 25 BELOW ZERO ACROSS SOUTHEAST MINNESOTA AND PARTS OF NORTHEAST IOWA AS OF 9 PM. THERE WERE ALSO SOME COLDER AREAS IN CENTRAL AND WESTERN WISCONSIN WHERE VALUES WERE DOWN TO -20. THE WIND WILL REMAIN STEADY OVERNIGHT BUT AS AIR TEMPERATURES FALL UNDER CLEAR SKIES AND FRESH SNOW...WIND CHILL VALUES WILL CONTINUE TO DROP AND MOST AREAS WILL EXPERIENCE POTENTIALLY DANGEROUS VALUES BY EARLY MORNING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-031130- /O.CON.KARX.WC.Y.0019.000000T0000Z-110203T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 916 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... * POTENTIALLY DANGEROUS WIND CHILLS CAN BE EXPECTED TONIGHT INTO THURSDAY MORNING. * WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW. * WIND CHILL VALUES THIS LOW CAN PRODUCE FROST BITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD LEAD TO FROST BITE IF YOU ARE NOT DRESSED FOR THE CONDITIONS. WHEN OUTDOORS... LIMIT YOUR EXPOSURE TIME AND COVER AS MUCH SKIN AS POSSIBLE. && $$ WEATHER.GOV/LACROSSE SHEA
033 WWUS43 KARX 030515 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1115 PM CST WED FEB 2 2011 ...WIND CHILL VALUES APPROACHING 30 BELOW ZERO IN SOUTHERN MINNESOTA... .WIND CHILL INDICIES WERE IN THE POTENTIALLY DANGEROUS ZONE LATE THIS EVENING OVER MOST AREAS. THE COLDEST READINGS WERE IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA WHERE THEY RANGED FROM 20 TO 30 BELOW ZERO. DODGE CENTER MINNESOTA HAD A WIND CHILL OF 27 BELOW AS OF 11 PM. THE MOSTLY CLEAR SKIES AND STEADY WIND OVERNIGHT WILL KEEP THESE WIND CHILL VALUES LOW. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-031315- /O.CON.KARX.WC.Y.0019.000000T0000Z-110203T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1115 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... * WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW IN MANY AREAS. * WIND CHILL VALUES THIS LOW CAN PRODUCE FROST BITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD LEAD TO FROST BITE IF YOU ARE NOT DRESSED FOR THE CONDITIONS. WHEN OUTDOORS... LIMIT YOUR EXPOSURE TIME AND COVER AS MUCH SKIN AS POSSIBLE. && $$ WEATHER.GOV/LACROSSE SHEA
003 WWUS43 KARX 030908 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 308 AM CST THU FEB 3 2011 ...DANGEROUS WIND CHILLS OCCURRING THIS MORNING... .WIND CHILL INDICIES WERE IN THE DANGEROUS ZONE EARLY THIS MORNING OVER MOST AREAS. THE COLDEST READINGS WERE IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA WHERE THEY WERE APPROACHING 30 BELOW ZERO. THE MOSTLY CLEAR SKIES AND A STEADY WIND THIS MORNING WILL KEEP THESE WIND CHILL VALUES LOW. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-031600- /O.CON.KARX.WC.Y.0019.000000T0000Z-110203T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 308 AM CST THU FEB 3 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. * WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW IN MANY AREAS THIS MORNING. * WIND CHILL VALUES THIS LOW CAN PRODUCE FROST BITE ON EXPOSED SKIN IN 30 MINUTES OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD LEAD TO FROST BITE IF YOU ARE NOT DRESSED FOR THE CONDITIONS. WHEN OUTDOORS... LIMIT YOUR EXPOSURE TIME AND COVER AS MUCH SKIN AS POSSIBLE. && $$ RABERDING WEATHER.GOV/LACROSSE
631 WWUS43 KARX 031554 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 954 AM CST THU FEB 3 2011 ...WINDS CHILLS IMPROVING THIS MORNING... .WIND CHILLS HAVE IMPROVED INTO THE MINUS 5 TO MINUS 15 RANGE LATE THIS MORNING. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELED. ALTHOUGH TEMPERATURES WILL BE CLIMBING INTO THE UPPER TEENS AND LOWER 20S TODAY...BRISK SOUTHWEST WINDS WILL KEEP WIND CHILLS IN THE ZERO TO MINUS 5 RANGE. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-031700- /O.CAN.KARX.WC.Y.0019.000000T0000Z-110203T1600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 954 AM CST THU FEB 3 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELED THE WIND CHILL ADVISORY. WIND CHILLS HAVE IMPROVED INTO THE MINUS 5 TO MINUS 15 RANGE LATE THIS MORNING. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELED. ALTHOUGH TEMPERATURES WILL BE CLIMBING INTO THE UPPER TEENS AND LOWER 20S TODAY...BRISK SOUTHWEST WINDS WILL KEEP WIND CHILLS IN THE ZERO TO MINUS 5 RANGE. $$ DAS WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 3:35 PM CST, 0 minutes earlier.
Area forecast discussion, Feb 2, 3:35 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
335 PM CST WED FEB 2 2011
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
THE 02.12Z MODELS CONTINUE TO SUGGEST THAT UNDER MOSTLY CLEAR
SKIES...TEMPERATURES WILL FALL INTO THE SINGLE DIGITS BELOW ZERO
TONIGHT. AT THE SAME TIME...THE PRESSURE GRADIENT AHEAD OF AN
APPROACHING WEAK SHORT WAVE TROUGH WOULD SUPPORT WIND SPEEDS IN
THE 10 TO 15 MPH RANGE. WHILE THERE WILL LIKELY BE A SMALL
INCREASE IN TEMPERATURES /DUE TO THE WARM AIR ADVECTION AHEAD OF
THIS WAVE/ TOWARD MORNING...IT WILL NOT BE ENOUGH KEEP THE WIND
CHILLS FROM FALLING INTO THE 20 TO 30 BELOW RANGE FROM TONIGHT
THROUGH 10 AM THURSDAY MORNING. WIND CHILLS THIS LOW WILL CAUSE
EXPOSED SKIN TO FREEZE WITHIN 30 MINUTES. DUE TO THIS...A WIND
CHILL ADVISORY WILL BE ISSUED WITH THIS FORECAST PACKAGE.
ON THURSDAY MORNING...A SHORT WAVE TROUGH WILL MOVE SOUTHEAST
THROUGH THE FORECAST AREA. WITH THE BUFKIT SOUNDINGS SHOWING THAT
THE MOISTURE WITH THIS SYSTEM WILL BE ABOVE 12K FEET AND THE AIR
MASS BELOW IT WILL BE VERY DRY...ONLY SOME MID AND HIGH CLOUDS IS
ANTICIPATED WITH IT. THE AIR MASS BEHIND THIS SYSTEM IS MORE
PACIFIC ORIGIN THAN ARCTIC...SO TEMPERATURES SHOULD BECOME MORE
SEASONABLE INTO THE WEEKEND.
ON FRIDAY AFTERNOON AND NIGHT...THE MODELS CONTINUE TO SHOW THAT
ANOTHER SHORT WAVE TROUGH WILL MOVE SOUTHEAST THROUGH THE UPPER
MISSISSIPPI RIVER VALLEY. WHILE THERE HAS BEEN CONSISTENCY IN THE
TIMING OF THIS WAVE...THE MODELS ARE STILL STRUGGLING WITH THE
STRENGTH OF THIS SYSTEM AND WHERE THE BEST SYNOPTIC FORCING WILL
BE LOCATED. THE GFS IS THE STRONGEST WITH THIS WAVE AND AS A
RESULT ITS FORCING IS MUCH FURTHER SOUTH. MEANWHILE THE NAM/WRF IS
THE WEAKEST AND THE BEST FORCING IS LOCATED NORTH AND EAST OF THE
AREA. THE ECMWF IS A GOOD COMPROMISE BETWEEN THESE TWO. DUE TO
THESE INCONSISTENCIES...THE PRECIPITATION CHANCES WERE LEFT IN THE
25 TO 34 PERCENT RANGE. BESIDES QUESTIONS ON WHERE THE BEST
FORCING WILL BE LOCATED...THERE IS SOME QUESTIONS ON WHETHER THERE
WILL BE ENOUGH ICE CRYSTALS FOR THE SEEDER FEEDER MECHANISM. THE
GFS WOULD SUGGEST THAT THERE WILL BE ENOUGH ICE CRYSTAL
INTRODUCTION FOR MAINLY SNOW. MEANWHILE THE NAM/WRF WITH IT MORE
NORTHEAST TRACK...THE PRECIPITATION WOULD BE EITHER SNOW OR
FREEZING DRIZZLE. SINCE THE MODEL RUN TO RUN INCONSISTENCIES HAVE
BEEN AN ISSUE...IT WAS DECIDED TO KEEP THE GRIDS SIMPLISTIC FOR
NOW AND JUST STAY WITH SNOW.
.LONG TERM...SATURDAY THROUGH WEDNESDAY
THE 200 MB VELOCITY POTENTIAL ANOMALIES ALONG THE TROPICS HAVE
CONTINUED TO PROPAGATE EASTWARD ACROSS THE EASTERN HEMISPHERE OVER
THE PAST WEEK. THIS IS AIDING IN THE DEVELOPMENT OF ENHANCED
CONVECTION FROM THE WESTERN INDIAN OCEAN EAST TO 140 DEGREES EAST
LONGITUDE. THE CONVECTION ACROSS THE WESTERN PACIFIC IS VERY
TYPICAL OF A LA NINA...AND ITS ASSOCIATED TELECONNECTION IS THE
NORTHWEST FLOW THAT WE HAVE BEEN EXPERIENCING SINCE MID DECEMBER.
THERE ARE NO SIGNS THAT THIS PATTERN IS GOING TO CHANGE ANY TIME
IN THE NEAR FUTURE. AS A RESULT...TEMPERATURES WILL AVERAGE BELOW
NORMAL THROUGH THIS TIME PERIOD...AND THE MODELS WILL CONTINUE TO
STRUGGLE AS THEY TRY TO PROPAGATE FORCING EASTWARD INTO COLDER
TROPICAL WATERS THAT CANNOT SUPPORT IT.
FROM SATURDAY THROUGH SUNDAY NIGHT...BOTH THE 02.12Z GFS AND ECMWF
MODELS CONTINUE TO SUGGEST THAT A COUPLE OF WEAK SHORT WAVE
TROUGHS WILL AFFECT THE REGION. OVERALL THE SYNOPTIC FORCING IS
NOT THAT IMPRESSIVE EITHER OF THESE WAVES. IN ADDITION...THE 275K
TO 285K ISENTROPIC LIFT IS RELATIVELY WEAK. HOWEVER BUFKIT
SOUNDINGS BECOME SATURATED AND THERE APPEARS TO BE JUST ENOUGH OMEGA
TO GENERATE SOME LIGHT SNOW FROM THEM. THE MAIN QUESTION IS THE
TIMING OF WHEN THIS SNOW WILL OCCUR. SINCE THE MODELS HAVE LITTLE
RUN TO RUN CONSISTENCY...THE LOW CHANCES FOR SNOW WERE LEFT IN THE
GRIDS THROUGHOUT THIS TIME PERIOD.
EARLY NEXT WEEK...THE MODELS CONTINUE TO SHOW THAT AN ARCTIC COLD
FRONT WILL MOVE SOUTHEAST THROUGH THE REGION...AND THIS WILL BRING
ANOTHER SURGE OF WELL BELOW-NORMAL TEMPERATURES. WHILE THE MODELS
ARE IN AGREEMENT WITH THE OVERALL TREND...THEY DIFFER SIGNIFICANTLY
WITH THE STRENGTH OF THE HIGH PRESSURE SYSTEM BEHIND IT. THE GFS
SUGGESTS THAT THIS HIGH WILL BE 1060 MB. MEANWHILE THE ECMWF
KEEPS ITS CENTRAL PRESSURE AT 1040 MB. REGARDLESS...THE
CONSOLIDATED MOS TEMPERATURE GUIDANCE STILL LOOKED REASONABLE SO
NO CHANGES WERE MADE TO IT.
&&
.AVIATION...LATE THIS AFTERNOON INTO THURSDAY
MUCH QUIETER CONDITIONS IN STORE FOR TONIGHT AS HIGH PRESSURE
SINKING INTO THE PLAINS EXERTS ITS INFLUENCE ON THE AREA. THE MAIN
AFFECT WILL BE MOSTLY CLEAR SKIES WITH VERY COLD OVERNIGHT LOWS.
LOOK FOR LOWS TONIGHT TO DIP INTO THE 5 TO 10 BELOW ZERO RANGE WITH
WEST WINDS OF 10 TO 15 MPH PRODUCING WIND CHILLS IN THE 20 TO 30
BELOW ZERO RANGE THROUGH THURSDAY MORNING. THE PRESSURE GRADIENT
BETWEEN THE HIGH OVER THE PLAINS AND A LOW PRESSURE SYSTEM OVER
CANADA WILL PRODUCE BRISK CONDITIONS THURSDAY WITH WEST TO SOUTHWEST
WINDS INCREASING INTO THE 15 TO 25 MPH BY LATE MORNING INTO THE
AFTERNOON. OTHERWISE...VFR CONDITIONS TO PREVAIL TONIGHT THROUGH
THURSDAY WITH ONLY A FEW CIRRUS EXPECTED FROM TIME TO TIME.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY
FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-
WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.
MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY
FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY
FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...BOYNE
AVIATION...DASHazardous weather outlook, Feb 2, 10:21 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1021 AM CST WED FEB 2 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-031200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1021 AM CST WED FEB 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD AIR WILL MOVE INTO THE AREA TONIGHT. SUBZERO TEMPERATURES ALONG WITH WEST WINDS OF 10 TO 15 MPH WILL RESULT IN WIND CHILLS OF 20 TO 30 BELOW ZERO BY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILLS OF 20 TO 30 BELOW ZERO WILL CONTINUE EARLY THURSDAY MORNING. THE NEXT CHANCE OF SNOW WILL BE FRIDAY AND FRIDAY NIGHT. AT THIS TIME IT LOOKS LIKE ANY ACCUMULATION WOULD BE AN INCH OR LESS. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CONFERENCE CALL IS SCHEDULED. DAS/RABERDING/RRS
In the hours before
Local storm report, Feb 2, 11:06 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1106 AM CST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM BLIZZARD DICKEYVILLE 42.63N 90.59W
02/01/2011 GRANT WI LAW ENFORCEMENT
200 PLUS VEHICLES ABANDONED OVERNIGHT ACROSS SOUTHERN
GRANT COUNTY. OVER 50 RESCUES PERFORMED FROM VEHICLES. 10
FOOT DRIFTS REPORTED.
&&
DASLocal storm report, Feb 2, 12:20 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1220 PM CST WED FEB 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM BLIZZARD DICKEYVILLE 42.63N 90.59W
02/01/2011 GRANT WI LAW ENFORCEMENT
100-150 VEHICLES ABANDONED OVERNIGHT ACROSS SOUTHERN
GRANT COUNTY. OVER 50 RESCUES PERFORMED FROM VEHICLES. 10
FOOT DRIFTS REPORTED.
&&
DASNearby
Wind Chill Advisories in Wisconsin, 2011Wind Chill Advisories in Iowa, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.